MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII ART INS SPCR TRL 1-2 {} 13MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. GII ART INS SPCR TRL 1-2 {} 13MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 71430324
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while in surgery the instrument broke during the removal from the patient.All broken pieces were removed from the patient.There was no substantial procedural delay due to the breakage of the instrument.S+n back up was available if needed.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection confirms the spacer trial has a piece broken off.The broken piece was returned.The device also has multiple scratches, burr and gouges in the plastic.This device was manufactured in 2009.The device exhibits signs of significant use and wear.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.

Brand Name
GII ART INS SPCR TRL 1-2 {} 13MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9475463
Report Number1020279-2019-04411
Device Sequence Number16792574
Product Code LXH
UDI-Device Identifier03596010481412
UDI-Public03596010481412
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71430324
Device Lot Number09KM03575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date12/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1